APPLIED MEDICAL RESOURCES EA020, VOYANT GENERATOR, 1/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Back to Search Results |
| Model Number |
EA020 |
| Medical Device Problem Code |
Energy Output Problem (1431)
| Health Effect - Clinical Code |
Hemorrhage/Blood Loss/Bleeding (1888)
| Date of Event |
12/20/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
Procedure performed: sleeve gastrectomy.Event description" post-op oozing or bleeding incidents, the end-user claimed to be caused by the vessel sealing device, generator was removed as a precaution measure for further investigation.Additional information received on january 18, 2022: was there any bleeding during the surgery? no intra-operative bleeding.Is there any reason why the doctor associated the event to be related to the voyant generator as it only delivers energy? the or staff didn¿t keep the handpieces that were used in the surgeries, therefore, we took out the generator as a precaution measure for further investigation.Might the experience be related to the voyant handpiece that was used with it instead? we can¿t know, the hand pieces used in both cases were thrown away, therefore we need to check in case of any dysfunction in the generator itself.Is there any further background as to what occurred during the surgery? as informed they had no issues during the surgery, patients were delivered to er a week later with post-op bleeding.Additional information on january 31, 2022: yes, two patients were operated in the same day, suffered from severe intra abdomianal bleeding.First patient was found in shock state in the ward 8 hours post op.He was taken immediately to or and large amount of blood found intra peritoneal, about 3 liters most likely from omental side, staple line and ports were clear.First patient: hemostasis done ,blood and plasma transfusion then pt.Transferred to icu for 48 hrs.Then to ward for a week both patients are diabetics , they took clexane 40 mg preoperative as the routine protocol.Additional information received on february 3, 2022: the initial information were collected from the hospital, however, as per the surgeon who did performed both surgeries, the cases were done in (b)(6), first patient experienced blood loss at the same day 8 hours after the surgery, and the other the next day.Incidents were reported in (b)(6).Both surgeries were sleeve gastrectomy: first patient: 3 liters of blood found intra peritoneal.Patient has been discharged.Type if intervention: re-operated: hemostasis done, blood and plasma transfusion then pt.Transferred to icu for 48 hrs.Then to ward for a week.Patient status: patient has been discharged.
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be submitted upon completion of investigation.
Additional Manufacturer Narrative
The generator unit was returned to applied medical for evaluation, without the handpiece that was used in conjunction with the generator during the event.Testing was performed on the generator unit.However, the complainant's experience of insufficient hemostasis could not be confirmed as the unit functioned as intended.Applied medical had reviewed the details surrounding the event and related products and is unable to determine the cause of the reported event based on the evaluation of the returned unit.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
Event or Problem Description
Procedure performed: sleeve gastrectomy.Event description: post-op oozing or bleeding incidents, the end-user claimed to be caused by the vessel sealing device, generator was removed as a precaution measure for further investigation.Additional information received on january 18, 2022: was there any bleeding during the surgery? no intra-operative bleeding.Is there any reason why the doctor associated the event to be related to the voyant generator as it only delivers energy? the or staff didn¿t keep the handpieces that were used in the surgeries, therefore, we took out the generator as a precaution measure for further investigation.Might the experience be related to the voyant handpiece that was used with it instead? we can¿t know, the hand pieces used in both cases were thrown away, therefore we need to check in case of any dysfunction in the generator itself.Is there any further background as to what occurred during the surgery? as informed they had no issues during the surgery, patients were delivered to er a week later with post-op bleeding.Additional information on january 31, 2022: yes, two patients were operated in the same day, suffered from severe intra abdomianal bleeding.First patient was found in shock state in the ward 8 hours post op.He was taken immediately to or and large amount of blood found intra peritoneal, about 3 liters most likely from omental side, staple line and ports were clear.First patient: hemostasis done ,blood and plasma transfusion then pt.Transferred to icu for 48 hrs.Then to ward for a week both patients are diabetics , they took clexane 40 mg preoperative as the routine protocol.Additional information received on february 3, 2022: the initial information were collected from the hospital, however, as per the surgeon who did performed both surgeries, the cases were done in december 20, first patient experienced blood loss at the same day 8 hours after the surgery, and the other the next day.Incidents were reported in (b)(6) 2021.Both surgeries were sleeve gastrectomy.First patient: 3 liters of blood found intra peritoneal.Patient has been discharged.Type of intervention: re-operated: hemostasis done, blood and plasma transfusion then pt.Transferred to icu for 48 hrs.Then to ward for a week.Patient status: patient has been discharged.